Alert archive / Illinois / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 28, NWS Lincoln, IL

February 5, 20085 counties in Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Feb 5, 2008, 7:02 PM CST for 5 counties in Illinois. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 5, 2008, 7:02 PM CST (01:02 UTC)
Expired
Feb 5, 2008, 7:45 PM CST
In force
43 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon

Counties Clark County, IL, Coles County, IL, Cumberland County, IL, Douglas County, IL, Edgar County, IL

The radar

The Lincoln radar (KILX), 124 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 5, 7:15 PM CSTHAIL 0.883 S Newman, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 7, 1:52 PM CSTTornado WatchSPC146 days

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.0 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2008-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2008-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 474 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
449 m above ground
0-6 km bulk shear
92 kt
0-1 km storm-relative helicity
474 m²/s²
0-3 km storm-relative helicity
387 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 060102
SVRILX
ILC023-029-035-041-045-060145-
/O.NEW.KILX.SV.W.0028.080206T0102Z-080206T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
702 PM CST TUE FEB 5 2008

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COLES COUNTY IN EAST CENTRAL ILLINOIS...
  NORTHEASTERN CUMBERLAND COUNTY IN EAST CENTRAL ILLINOIS...
  NORTHWESTERN CLARK COUNTY IN EAST CENTRAL ILLINOIS...
  DOUGLAS COUNTY IN EAST CENTRAL ILLINOIS...
  EDGAR COUNTY IN EAST CENTRAL ILLINOIS...

* UNTIL 745 PM CST.

* AT 702 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  LERNA...OR ABOUT 6 MILES SOUTHEAST OF MATTOON...AND WAS MOVING
  NORTHEAST AT 65 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WESTFIELD...
  ARCOLA...
  RARDIN...
  ASHMORE...
  KANSAS...
  HINDSBORO...
  OAKLAND...
  CAMARGO...

OTHER LOCATIONS IN THIS WARNING INCLUDE...BROCTON...CHARLESTON...
CHRISMAN...CLARKSVILLE...HUMBOLDT...HUME...JANESVILLE...NEWMAN...
OLIVER...PARIS...REDMON...TUSCOLA...VERMILION AND VILLA GROVE.

THIS INCLUDES INTERSTATE 57 BETWEEN MILE MARKERS 185 AND 217.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 121 AND 139.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IF YOU IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING
WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...BUT STAY
AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3988 8833 3987 8754 3953 8754 3925 8809
      3946 8843
TIME...MOT...LOC 0102Z 229DEG 58KT 3945 8824

$$

SMITH
3 follow-up statements
000 
WWUS53 KILX 060120
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
720 PM CST TUE FEB 5 2008

ILC035-060130-
/O.CAN.KILX.SV.W.0028.000000T0000Z-080206T0145Z/
CUMBERLAND-
720 PM CST TUE FEB 5 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CUMBERLAND COUNTY
IS CANCELLED...

AT 718 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN CANCELLED.

LAT...LON 3935 8791 3961 8840 3988 8833 3987 8754
      3953 8754
TIME...MOT...LOC 0120Z 229DEG 58KT 3964 8795

$$

ILC023-029-041-045-060145-
/O.CON.KILX.SV.W.0028.000000T0000Z-080206T0145Z/
CLARK-COLES-DOUGLAS-EDGAR-
720 PM CST TUE FEB 5 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CST
FOR EDGAR...DOUGLAS...NORTHWESTERN CLARK AND NORTHERN COLES
COUNTIES...

AT 718 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 3 MILES SOUTHWEST OF
ISABEL...OR ABOUT 14 MILES NORTHEAST OF CHARLESTON...MOVING NORTHEAST
AT 65 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  NEWMAN...
  METCALF...
  HUME...
  PALERMO...
  PARIS...
  VERMILION...
  CHRISMAN...
  EDGAR...
  EDGAR COUNTY AIRPORT...
  SCOTTLAND...

THIS INCLUDES INTERSTATE 57 BETWEEN MILE MARKERS 196 AND 217.

LAT...LON 3935 8791 3961 8840 3988 8833 3987 8754
      3953 8754
TIME...MOT...LOC 0120Z 229DEG 58KT 3964 8795

$$

SMITH
000 
WWUS53 KILX 060133
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
733 PM CST TUE FEB 5 2008

ILC023-029-041-045-060145-
/O.CON.KILX.SV.W.0028.000000T0000Z-080206T0145Z/
CLARK-COLES-DOUGLAS-EDGAR-
733 PM CST TUE FEB 5 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CST
FOR EDGAR...EASTERN DOUGLAS...NORTHERN CLARK AND NORTHEASTERN COLES
COUNTIES...

AT 727 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES NORTH OF REDMON...
OR ABOUT 10 MILES NORTHWEST OF PARIS...MOVING NORTHEAST AT 65 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  SCOTTLAND...

THIS INCLUDES INTERSTATE 57 BETWEEN MILE MARKERS 208 AND 217.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.

LAT...LON 3944 8774 3976 8834 3988 8833 3987 8754
      3971 8755 3953 8754
TIME...MOT...LOC 0133Z 229DEG 58KT 3977 8774

$$

SMITH
000 
WWUS53 KILX 060142
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
742 PM CST TUE FEB 5 2008

ILC023-029-041-045-060152-
/O.EXP.KILX.SV.W.0028.000000T0000Z-080206T0145Z/
CLARK-COLES-DOUGLAS-EDGAR-
742 PM CST TUE FEB 5 2008

...THE SEVERE THUNDERSTORM WARNING FOR EDGAR...EASTERN DOUGLAS...
EXTREME NORTHERN CLARK AND NORTHEASTERN COLES COUNTIES EXPIRES AT 745
PM CST...

AT 737 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3944 8774 3976 8834 3988 8833 3987 8754
      3971 8755 3953 8754
TIME...MOT...LOC 0142Z 229DEG 58KT 3986 8759

$$

SMITH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 5, 5:21 PM CST, 1 hour 41 minutes earlier.

Area forecast discussion, Feb 5, 5:21 PM CST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
521 PM CST TUE FEB 5 2008

.DISCUSSION...
ISSUED 337 PM CST TUE FEB 5 2008

MAIN CONCERN THIS PACKAGE WILL BE SYSTEM LIFTING OUT OF THE SOUTH
AND BRINGING A MIX OF SNOW/SLEET/RAIN AND THUNDERSTORMS TO THE AREA
FOR TONIGHT THROUGH WED. MODELS DIFFER ON THE SPEED OF THE SYSTEM
BUT GENERALLY AGREE ON THE TRACK. BASED ON WATER VAPOR TRENDS TODAY
AND THE FACT THAT GFS/ECMWF HAVE TRENDED TOWARD A SLOWER
SOLUTION...DECIDED TO SIDE WITH THE NAM-WRF FOR SPEED AND TRACK OF
THIS UGLY WINTER SYSTEM.

SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT

SYSTEM HAS FINALLY BEGUN TO LIFT NORTHEAST THIS AFTERNOON ALONG A
FRONTAL SYSTEM THAT EXTENDS FROM SOUTHERN MO INTO SOUTHERN IL AND
SOUTHERN IND. A LONG LINE OF CONVECTION HAS DEVELOPED ALONG AND
NORTH OF THE FRONT AND HAS BEGUN TO ADVECT INTO SOUTHWESTERN IL THIS
AFTERNOON. WITH THE LOW LIFTING NORTHEAST INTO SOUTHERN IL BY
MIDNIGHT AND THEN INTO SRN IND BY 12Z...EXPECT THIS TYPE OF
CONVECTION TO CONTINUE DURING THE NIGHT AND CONTINUE DURING THE
OVERNIGHT HOURS IN THE SOUTHEAST. MODEL SOUNDINGS NORTH OF THE FRONT
SHOW STEEP LAPSE RATES BETWEEN 750MB TO 500MB DURING THE NIGHT AND
THEN SHIFTING EAST DURING THE OVERNIGHT HOURS. PCPN TYPE WAS TRICKY
TODAY AS MOST AREAS WILL SEE RAIN...BUT NW OF THE IL RIVER PCPN WILL
LIKELY BE A MIX OF SLEET AND SNOW AS SOME DYNAMIC COOLING AND
ELEVATED CONVECTION WILL FORCE ANY RAIN OVER TO SLEET.

AFTER MIDNIGHT AS THE SYSTEM PUSHES INTO IND...CONVECTION WILL
CONTINUE IN THE SOUTHEAST AND THE PCPN SHOULD BEGIN TO CHANGE OVER
TO SNOW OR A MIX OF SNOW AND SLEET...ESPECIALLY IN AREAS WHERE
COLUMN BEGINS TO COOL. AREAS ALONG AND NORTHWEST OF THE IL RIVER
WILL SEE ALL SNOW AFTER MIDNIGHT WHILE AREAS TOWARD THE SOUTHEAST
WILL STILL SEE A MIX. REMAINDER OF AREAS WILL CHANGE OVER TO SNOW
AFTER 12Z AS THE SYSTEM PULLS AWAY. WILL KEEP WINTER WEATHER
ADVISORY GOING TONIGHT AND HAVE INCREASED SNOWFALL AMOUNTS TO 2-5
INCHES WITH THE HIGHER AMOUNTS NORTHWEST OF THE IL RIVER AROUND KNOW
AND STARK COUNTIES. HAVE ALSO REMOVED FREEZING RAIN AS THE LOW LEVEL
COLD AIR DOES NOT GET INTO THE AREA UNTIL TOWARD MORNING...WHEN ALL
PCPN WILL BE CHANGING TO SNOW. OTHER FROZEN PCPN TONIGHT AND
OVERNIGHT WILL BE IN FORM OF SLEET.

OTHER CONCERN TONIGHT IS THE HEAVY RAINFALL. WITH THE CURRENT
LOCATION OF THE FRONTAL SYSTEM AND FORECASTED TRACK OF THE
LOW...HEAVY RAINFALL HAS BEEN SHIFTED NORTHWARD WITH THE HEAVY RAIN
AXIS MORE ALONG I-55. THEREFORE HAVE ADDED ADDITIONAL COUNTIES ALONG
I-55 TO THE FLOOD WATCH AND HAVE EXTENDED IT UNTIL 12Z TOMORROW.
EXTENSION WAS DUE TO A SLIGHTLY SLOWER MOVEMENT OF THE LOW.
HOWEVER...THE HEAVIEST PCPN WILL BE BETWEEN 00Z ADAN 06Z...PRIOR TO
THE PCPN SWITCHING TO ALL SNOW. RECENT SNOW MELT WILL ALSO FORCING
ANY RAINFALL TO JUST BE RUNOFF. AREA ALREADY HAS SOME RIVERS SWOLLEN
OR IN FLOOD...AND EXPECT MORE RIVERS TO BE ADDED IN THE NEXT DAY OR
SO.

SNOWFALL WILL END TOMORROW NIGHT AS THE DEFORMATION ZONE PULLS
NORTHEAST OF THE AREA. THE NEXT CHC OF PCPN WILL BE FRI NIGHT IN THE
EAST AS A WEAK...LACKING MOISTURE...SHORT WAVE DROPS INTO THE AREA
IN OUR CONTINUED ACTIVE FLOW PATTERN. ANY PCPN WILL BE IN THE FORM
OF SNOW.

TEMPS SHOULD BE STEADY TOMORROW AND THEN GRADUALLY FALLING DURING
THE DAY AS THE APPROACHING SYSTEM LIFTS NORTHEAST AND BRINGS COLDER
AIR INTO THE AREA. REMAINDER OF THE PERIOD WILL SEE MILD TEMPS AND
GUIDANCE PICKS UP ON THIS FINE.

LONG TERM...SATURDAY THROUGH TUESDAY

EXTENDED PERIOD STARTS OFF VERY COLD AS A SURGE OF ARCTIC AIR
CRASHES INTO THE AREA FOR THE WEEKEND. EXPECT TEMPS TO DROP WELL
BELOW NORMAL FOR SAT NIGHT THROUGH SUNDAY NIGHT. HOWEVER...TEMPS
WILL REBOUND QUICKLY AS THE HIGH PRSS AREA PUSHES SOUTHEAST AND
SOUTHERLY WINDS RETURN ON THE SFC FOR MON AND INTO TUE. A WARM FRONT
DEVELOPS ACRS THE AREA MON NIGHT AND REMAINS OVER US THROUGH TUE.
THIS WILL BRING CHCS OF PCPN TO THE AREA. WILL HAVE SIMPLE PCPN
TYPES OF SNOW AT NIGHT AND RAIN DURING THE DAY.

AUTEN
&&

.AVIATION...
ISSUED 521 PM CST TUE FEB 5 2008

IFR/LIFR CEILINGS AND VISIBILITIES WILL PREVAIL THROUGH MUCH OF THIS
TAF PERIOD. COMPLEX SURFACE LOW OVER SOUTHWESTERN MISSOURI WILL MOVE
NORTHEAST TO CENTRAL INDIANA BY 12Z WED. WIDESPREAD RAIN WILL
PREVAIL OVER THE TAF SITES THROUGH 12Z WED...ALTHOUGH FORECAST
MODELS SUGGEST SOME BREAKS DEVELOPING IN A DRY SLOT 09Z-13Z.
SIGNIFICANT HAZARD FROM EMBEDDED CONVECTION WILL EXIST THROUGH 09Z
SPI-DEC-CMI...WITH MORE ISOLATED STORMS BMI AND PERHAPS PIA.
PRECIPITATION TYPE WILL BE MAINLY RAIN THROUGH 12Z WITH SLEET
BECOMING MIXED WITH THE RAIN NEAR PIA AFT 03Z...SPREADING SOUTHEAST
AFTER 06Z. ALL AREAS SHOULD SEE A TRANSITION TO SNOW BEFORE 18Z WED.

04
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH 6AM TOMORROW FOR ILZ038-042>046-048>057-
061>063-066>068-071>073.

WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 12 PM CST
WEDNESDAY FOR ILZ027>031-036-037-040-041-047.
&&
Hazardous weather outlook, Feb 5, 3:44 PM CST, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
344 PM CST TUE FEB 5 2008

ILZ027>031-036-037-040-041-047-061200-
CASS-FULTON-KNOX-MARSHALL-MASON-PEORIA-SCHUYLER-STARK-TAZEWELL-
WOODFORD-
344 PM CST TUE FEB 5 2008

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 12 PM CST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

A STRONG STORM SYSTEM WILL LIFT TOWARD THE REGION THIS EVENING.
A WINTRY MIX OF RAIN...SLEET AND SNOW THIS EVENING WILL CHANGE
OVER TO ALL SNOW ACROSS THE ENTIRE AREA BY MIDNIGHT. A FEW
THUNDERSTORMS ARE ALSO EXPECTED WITH THIS WEATHER SYSTEM TONIGHT.
TOTAL SNOWFALL WILL RANGE FROM 2 TO 5 INCHES BY THE TIME THE SNOW
ENDS WEDNESDAY AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ACCUMULATING SNOWS WILL END BY MIDDAY AFTERNOON AS THE STRONG
STORM SYSTEM PULLS AWAY FROM THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. SNOW AND
OR ICE REPORTS WOULD BE APPRECIATED FROM OUR SPOTTERS THIS EVENING
AND OVERNIGHT.

ILZ038-042>046-048>055-061200-
CHAMPAIGN-CHRISTIAN-DE WITT-DOUGLAS-LOGAN-MACON-MCLEAN-MENARD-
MORGAN-MOULTRIE-PIATT-SANGAMON-SCOTT-VERMILION-
344 PM CST TUE FEB 5 2008

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

A STRONG STORM SYSTEM WILL LIFT TOWARD THE REGION FROM THE SOUTHERN
PLAINS TONIGHT. RAIN AND THUNDERSTORMS ARE EXPECTED TONIGHT WITH A
FEW OF THE THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...BUT AT
THIS TIME...IT APPEARS THE MAIN SEVERE WEATHER THREAT THIS EVENING
AND OVERNIGHT WILL BE ALONG THE INTERSTATE 70 CORRIDOR. ADDITIONAL
RAINFALL OF FROM 1 TO 2 INCHES WILL OCCUR ACROSS THE AREA...WHICH
WILL BRING MANY RIVERS AND STREAMS TO FLOOD OVER THE NEXT 24 HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PRECIPITATION WILL TRANSITION TO LIGHT SNOW WEDNESDAY MORNING
AS THE LOW PUSHES INTO CENTRAL INDIANA. MINOR SNOW ACCUMULATIONS
ARE EXPECTED BY TIME THE SNOW TAPERS OFF.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ056-057-061>063-066>068-071>073-061200-
CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-EDGAR-EFFINGHAM-JASPER-
LAWRENCE-RICHLAND-SHELBY-
344 PM CST TUE FEB 5 2008

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

A STRONG STORM SYSTEM WILL LIFT NORTHEAST OUT OF THE SOUTHERN
PLAINS THIS EVENING. THUNDERSTORMS WILL LIKELY OCCUR THIS EVENING
AND OVERNIGHT AS THE COLD FRONT APPROACHES THE AREA. A FEW OF THE
STORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS...WITH THE THREAT
FOR ISOLATED TORNADOES ALONG THE INTERSTATE 70 CORRIDOR THIS
EVENING. IN ADDITION TO THE SEVERE WEATHER THREAT...ADDITIONAL
HEAVY RAINFALL IS ALSO POSSIBLE AND MAY RESULT IN FLOODING. RIVERS
AND STREAMS IN A FEW AREAS ARE ALREADY BANKFULL AND WILL PROBABLY
GO IN TO FLOOD WITH THE EXPECTED HEAVY RAINFALL OVER THE NEXT 12
HOURS.

THE PRECIPITATION WILL TRANSITION TO LIGHT SNOW OR FLURRIES
WEDNESDAY MORNING AS THE STORM PULLS AWAY FROM THE AREA. LITTLE
OR NO SNOW ACCUMULATION IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

LIGHT SNOW OR FLURRIES WILL BE POSSIBLE ON WEDNESDAY BUT NO
ACCUMULATIONS ARE EXPECTED ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL POSSIBLY BE NEEDED EARLY THIS EVENING...MAINLY
ALONG AND SOUTH OF AN EFFINGHAM TO MARSHALL LINE. AT THIS TIME...IT
APPEARS THE PRIMARY SEVERE WEATHER THREAT WILL OCCUR FROM 600 PM
UNTIL MIDNIGHT.

SMITH

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 6:21 PM CSTSevere Thunderstorm WarningILXClay24 min
Feb 5, 6:32 PM CSTSevere Thunderstorm WarningILXCumberland, Effingham, Jasper, Shelby28 min
Feb 5, 6:35 PM CSTSevere Thunderstorm WarningILXClark, Clay, Crawford, Cumberland, Edgar, Effingham and 3 more40 min
Feb 5, 6:43 PM CSTTornado WarningILXClay, Jasper, Richland32 min
Feb 5, 6:53 PM CSTTornado WarningILXClay, Crawford, Jasper, Lawrence, Richland37 min
Feb 5, 6:59 PM CSTTornado WarningILXClark, Crawford, Cumberland, Jasper37 min
Feb 5, 7:30 PM CSTTornado WarningILXCrawford, Lawrence30 min
Feb 5, 7:45 PM CSTFlash Flood WarningILXClark, Clay, Crawford, Jasper, Lawrence, Richland6 hr
Feb 5, 8:43 PM CSTRiver Flood WarningILXCass, Mason, Menard7 days
Feb 5, 8:43 PM CSTRiver Flood WarningILXCass, Mason9 days
Feb 5, 8:45 PM CSTRiver Flood WarningILXMason, Menard66 hr
Feb 5, 11:03 PM CSTFlash Flood WarningILXChampaign, Coles, Cumberland, Douglas, Edgar, Effingham and 4 more3 hr
Feb 6, 3:05 AM CSTRiver Flood WarningILXFulton, Mason88 days
Feb 6, 3:05 AM CSTRiver Flood WarningILXBrown, Cass, Morgan, Schuyler93 days
Feb 6, 9:41 AM CSTRiver Flood WarningILXMcLean, Tazewell, Woodford55 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.